It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High Cholesterol Message Board


High Cholesterol Board Index


Re: Lipitor or not?
Aug 21, 2001
Talk to your doc, but don't just accept any answer that tells you there is no tie between the pain and Lippy. Tell the doc you want your liver function and CPK level checked. You are paying him, and it is your body. If he still is negative, get a new doc. In the end, the decision has to be yours. DO NOT cease blood pressure meds bluntly. This could lead to severe fibrillation. These must be followed by your cardiologist. When my wife stopped several of hers, it was done by tapering down, and monitoring closely. EKG's have to be given to make sure the QRS and T waves are normal.... God bless and grant you wisdom,
Oldguy
Re: Lipitor or not?
Aug 23, 2001
I hope you don't mean you are taking Tricor along with lipitor , this is a major no ,no and I would stop this immediately , this is what killed the people taking Baycol and a fibrate of which tricor is a member . If you have major muscles aches and pains you need to get a blood test pronto to have liver function and cpk levels checked . Lipitor is no different than baycol when mixing it with a fibrate . If the pain is as bad as you say then I would certainly give it some thought about stopping the cholestrol meds at least for a short time to see if your problems improve . Talk it over with your doctor and good luck with your decision .

quote:
Originally posted by kansasgal:
thanks for your advice,i forgot to mention i;am on triclor also,no wonder i feel awful.


[This message has been edited by vipergg (edited 08-23-2001).]

[This message has been edited by vipergg (edited 08-23-2001).]

Ask your doctor to change to another cholestrol lowering medication. I too had severe muscle and joint pain taking Lipitor. My doctor changed me to Zocor which really tied up the muscles in my neck in just 4 days. He then changed me to Mevacor which tied up the muscles in my back and put me in the hospital as I could not move my back was so bad. My doctor kept trying different medications until we have found a combination that has lowered my cholestrol considerably with the least side effects. I now take 2000 mg of Niaspan, 200 mg of Tricor, and 6 g of colestid each day. Before taking medication, my total cholestrol was 550, and my triglicerides were over 2000. Both are now down to 300. I watch my diet closely, exercise as much as I can tolerate, and am not overweight. While 300 is still very high, my doctor and I have decided this is the best that can be done for me with the drugs available now. Fortunately, my liver tests are always in the normal range and I have cholestrol and liver tests monthly. My doctor tells me that a new drug is expected to be approved and available by mid summer that one pill per day should do the same that the 9 pills per day I now take. We are hopeful this new drug will work for me.
This combination of drugs has the least amount of side effects for me of all the ones I have taken. While I do still get some muscle spasms at times they are much less than some of the others were. The niaspan causes flushing about one hour after I take it. The flushing usually lasts for about 30 minutes. I learned that different drugs in the same family can affect me differently. Don't give up and keep trying different drugs until you find one that works for you.
Re: Lipitor or not?
Jan 27, 2002
If your taking Lipidor, make sure you have a blood and liver function test after 2 weeks of taking it. Alot of people cannot tolerate this drug and even some physcians don't recommend it. Ask your doctor about micronized fenofibrate like Lipdil or Tricor, it seems to work better and has less side effects and has 20 years of data behind it.





All times are GMT -7. The time now is 03:06 PM.





© 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!